Concerned about the side effects of anastrozole
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Interested in more discussions like this? Go to the Breast Cancer Support Group.
I am also going to have the reconstruction using my abdominal fatty tissue. Do you have any recommendations for before or after surgery that helped you through this?
Welcome. Great questions about preparing for reconstruction surgery. There are a couple of other discussions about breast reconstruction where you’ll meet members like @survivor1 @teege1 @grandma41 and others talking about reconstruction.
Types of breast reconstruction: How to choose? http://mayocl.in/2bFPM7a
Chose not to get breast reconstruction http://mayocl.in/2bD2oKH
Kbare, did you exercise after mastectomy? What things helped you recover from that surgery?
I hope in time your fatigue diminishes and your energy levels return. As Susan said, it took 12 months for her energy to return. Keep us posted.
Hi Kbare13, I had total reconstruction with out the abdominal fatty tissue because of the time down after. I was not given exercises but did it on my own. I went for physical therapy to work with bands and learning strength exercises. The emotional part is what I did and still do struggle with. Knowing that you are going to be somewhat whole again made me feel better and I focused on the end result. I had a fantastic plastic surgeon and I love the new girls. I did opt for having nipples so that was my last surgery. Your plastic surgeon should tell you lot’s of protein to repair muscles. Stay positive and do exactly what they tell you.
Good luck and prayers
I have Stage IV metastatic breast cancer. I was on Arimidex (Anastrozole) for three years. My oncologist took me off two months ago when my tumor markers shot up. I started on Faslodex (monthly shot) and came off the anastrozole at that time. I also get a shot of Xgeva every three months to keep my bones healthy. I also take a Vitamin D pill daily and a Tums (high in calcium. My only side effect has been some thinning of my hair. I started washing my hair in a shampoo formulated to help thicken hair (readily available on the internet and/or your health food store) and I feel that it has worked. I takes quite a long time to see improvement using the shampoo but I feel like it is working. Positive thoughts and prayers to all of you out there who are fighting the good fight. I know the survival rate for my cancer is not good (20% after 5 years) but someone has to make it to the 20%. Fight on!!!
Hi @floramart. How are you doing? Are you still experiencing the hive-like welts and itchy rash on the skin where you got radiation?
Hi @wandering. Thanks for adding your tips to this discussion about aromatase inhibitors. I’m rooting 100% for the 20%.
I bet Saltis could use a dose of that attitude right now. Please see her message here https://connect.mayoclinic.org/discussion/the-4th-5th/. Would you be so kind to let her know she’s not alone by posting a message to her by clicking the link?
I took anastrozole for almost 3 years before it stopped working for me. My oncologist put me on Tums. Tums are high in calcium which I assume is why he put me on that. I am off the anasrozole but continue with the Tums.
Yep. I’m going on my 3rd year. I tried other estrogen blockers but this one had the side effects that were most tolerable. Rather than hair loss I would call it hair thinning. I find that my scalp is more visible than it used to be. I take eye shadow in a shade that matches my hair and dab in on my scalp along my part line. Presto chango! Thinning hair no longer noticeable. Very easy fix. Cheap eye shadow works just fine.
Roger that . . .